Thunderstorm Wind, Essex
- When
- June 2, 6:03 PM EST
- Where
- Essex County, Haverhill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.780, -71.080
Trees down on several roads.
An approaching cold front was the trigger for thunderstorms on the 2nd of June. The airmass was unstable out ahead of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An approaching cold front was the trigger for thunderstorms on the 2nd of June. The airmass was unstable out ahead of the front. The atmopheric column contained a moderate amount of wind shear which acted to organize the thunderstorms and enhance their severity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 2, 5:25 PM EST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 625 PM EDT SAT JUN 2 2007 .SYNOPSIS... STALLED FRONT OVER NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING WITH WARM INCREASINGLY HUMID AIR OVER SOUTHERN NEW ENGLAND. THE FRONT WILL SLIP SOUTH INTO SOUTHERN NEW ENGLAND BY MORNING...THEN DISSIPATE. THE REMAINS OF BARRY WILL MOVE UP THE COAST SUNDAY... BRINGING TROPICAL DOWNPOURS TO SOUTHERN NEW ENGLAND SUNDAY NIGHT AND MONDAY AS IT MOVES PAST. A COLD FRONT WILL MOVE THROUGH TUESDAY AFTERNOON AND EVENING...WITH ANOTHER COLD FRONT FOR FRIDAY OR SATURDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 8 PM. VERY UNSTABLE AIR IS IN PLACE MAINLY OVER INTERIOR NEW ENGLAND...LIFTED INDICES AS LOW AS -5...WITH WINDS ALOFT BELOW 20 KNOTS SUGGESTING THE STORMS WILL MOVE BUT SLOWLY. ALREADY SAW THIS WITH THE STORM THAT POPPED OVER NORTHERN HARTFORD COUNTY MID AFTERNOON. STORMS SHOULD CONTINUE UNTIL EVENING...THEN DIMINISH WITH THE SETTING SUN. && .SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/... CONVECTION DIES DOWN THIS EVENING BUT LINGERING CLOUDS OVERNIGHT. WITH MOIST AIRMASS...DEWPOINTS FORECAST AROUND 60 OR LOWER 60S...AREAS OF FOG EXPECTED OVERNIGHT. NORTHERN FRONT SLIPS SOUTH LATER TONIGHT AND REACHES MA/NH BORDER BY MORNING. CONVECTION SHOULD REFIRE ON SUNDAY ALONG REMAINS OF THE FRONT AS IT STALLS OVER THE REGION. WIND FIELDS WILL BE LIGHT...SUGGESTING SLOW MOVING STORMS...AND WITH PRECIP WATER VALUES EVEN HIGHER THAN TODAY THE EXPECTATION WOULD BE FOR HEAVY DOWNPOURS...POSSIBLY STRONG WIND GUSTS IN A WET MICROBURST. THE BEST CHANCE OF THIS WOULD BE CENTERED ALONG THE I-90 CORRIDOR IN MASSACHUSETTS. THE SHOWERS DIE DOWN LATE SUNDAY...BUT WITH REMAINS OF BARRY FEEDING INTO THE SOUTH COAST REGION EARLY SUNDAY NIGHT. THE NAM AND GFS ARE SIMILAR THROUGH 00Z MONDAY WITH THE NAM...THEN 6-9 HOURS FASTER WITH THE CENTER OVERNIGHT AND MONDAY. EITHER WAY...RAIN PROBABILITY FOR SUNDAY NIGHT LOOKS HIGH AND WITH MOISTURE VALUES HIGH ENOUGH TO EXPECT HEAVY DOWNPOURS. && .LONG TERM /MONDAY THROUGH SATURDAY/... SHORT AND MEDIUM RANGE MODELS HAVE THEIR OWN IDEAS ON THE PROGRESS OF THE REMAINS OF BARRY UP THE EASTERN SEABOARD. ONCE THIS PUSHES THROUGH...MEDIUM RANGE MODELS STILL INDICATING A HIGH AMPLIFIED UPPER LEVEL PATTERN ACROSS THE LOWER 48 THOUGH NOT QUITE AS BLOCKY AS IT IS CURRENTLY. HOWEVER...SYSTEMS WILL STILL MOVE SLOWLY THROUGH MOST OF NEXT WEEK. THE REMAINS OF BARRY WILL CROSS SOUTHERN NEW ENGLAND MONDAY MORNING. LEANED TOWARD THE FASTER NAM FOR THIS PORTION OF THE FORECAST... THOUGH USED A BLEND OF THE NAM AND GFS FOR THE WIND FORECAST. EXPECT THE HEAVY RAINFALL TO SHIFT NORTHWARD INTO NEW HAMPSHIRE BY MIDDAY. BY THE TIME THE REMAINS MOVE THROUGH...CURRENT FORECASTED QPF TOTALS COULD BE 1-2 INCHES. HOWEVER...WITH THE TROPICAL CONNECTION THIS SYSTEM HAS...WOULD NOT BE SURPRISED TO SEE SOME TOTALS OVER EASTERN MASSACHUSETTS AND RHODE ISLAND UP TO 4 INCHES. CURRENT TRACK BRINGS THE CENTER FROM CENTRAL CONNECTICUT TO NORTH CENTRAL MASSACHUSETTS THEN INTO NEW HAMPSHIRE AND WESTERN MAINE BY MONDAY NIGHT. WILL STILL HAVE TO MONITOR FOR WIND GUSTS ALONG THE COAST AS WELL AS POTENTIAL OF HIGH SURF AND HEAVY RAINFALL. THE POTENTIAL FOR ANY SEVERE APPEARS TO BE LESSENED AT THIS POINT AS MOST OF THE ENERGY WILL QUICKLY MOVE THROUGH...AND SHOULD BE N OF THE REGION BY MONDAY MORNING. WILL CARRY CATEGORICAL POPS ON MONDAY MORNING...THEN WILL TAPER OFF FROM S-N DURING THE AFTERNOON. HOWEVER...ANOTHER SYSTEM WILL WORK EAST OUT OF THE GREAT LAKES...SO MAY NOT TOTALLY END THE THREAT OF PRECIP. APPEARS TO BE A BREAK IN THE ACTION MONDAY NIGHT EXCEPT FOR SOUTHERN NEW HAMPSHIRE...WHERE WILL HOLD ON TO CHANCE POPS. THE LOW WILL MOVE INTO QUEBEC BY TUESDAY MORNING...THEN ITS TRAILING COLD FRONT WILL APPROACH DURING TUESDAY AFTERNOON AND EVENING. EXPECT CHANCE OF SHOWERS AND THUNDERSTORMS AS THIS FRONT APPROACHES...THEN MOVES THROUGH TUESDAY NIGHT. DO EXPECT THIS TO BE MAINLY DIURNAL...WITH THE GREATEST LIFT BETWEEN 18Z TUESDAY AND 00Z WEDNESDAY. ALSO NOTED 850 HPA JET AT 35 KTS...NOT VERY STRONG BUT PERSISTENT ESPECIALLY OVER CENTRAL AND EASTERN AREAS TUESDAY AFTERNOON. ONCE THE LOW AND FRONT PUSH EAST...EXPECT LONG WAVE UPPER LEVEL RIDGE AND ITS ASSOCIATED N-S ELONGATED SURFACE HIGH TO PUSH SLOWLY INTO THE REGION WEDNESDAY-THURSDAY. ANOTHER LOW WILL WORK OUT OF THE WESTERN GREAT LAKES DURING THURSDAY AND FRIDAY. MODELS ARE SHOWING SOME SOLUTION SPREAD WITH THIS SYSTEM...SO NOT A LOT OF CONFIDENCE AS IT APPEARS THE MOVEMENT OF THIS LOW MAY SLOW. THIS COULD MEAN THAT AN ASSOCIATED FRONT MAY SLOW AS IT MOVES EAST AS WELL. FOR NOW...WILL CARRY CHANCE POPS FOR FRIDAY AND FRIDAY NIGHT AS THE FRONT APPROACHES. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... OCCASIONAL MVFR/LIFR CIGS AND VSBYS IN TSTMS THIS EVENING...THEN LINGERING VFR CLOUDS OVERNIGHT. WITH DEWPOINTS IN OR NEAR THE LOWER 60S AND LIGHT FLOW WE WILL EXPECT AREAS OF FOG AND LOW CLOUDS ESPECIALLY AT HYA/ACK AND BAF/BDL/MHT. CONDITIONS IMPROVE SUNDAY MORNING...THEN MORE SCATTERED TSTMS POP UP AFTER 16Z SUNDAY WITH OCCASIONAL MVFR/IFR CIGS AND VSBYS IN TSTMS SUNDAY AFTERNOON. MOST AT RISK WOULD BE AREAS ALONG AND NORTH OF BOS-ORH-BAF. WINDS AT BOS AND MHT SHOULD SWING AROUND TO EASTERLY WITH VARIABLE WINDS ELSEWHERE DURING THE DAY. CONDITIONS MAY BRIEFLY IMPROVE SUNDAY EVENING. THEN REMAINS OF BARRY MOVE UP FROM THE SOUTH. EXPECT WIDESPREAD MVFR AND IFR CIGS AND VSBYS OVERNIGHT AND INTO MONDAY. CONDITIONS THEN IMPROVE TO VFR MONDAY NIGHT AS BARRY MOVES OFF TO THE NORTH AND WINDS SWING AROUND TO SOUTHWEST. ON MONDAY...WILL LIKELY BE IFR CONDITIONS ESPECIALLY ACROSS CENTRAL AND EASTERN AREAS AS THE REMAINS OF BARRY MOVE THROUGH. SHOULD IMPROVE TO MVFR-VFR AS RAIN SHIFTS NORTHWARD DURING THE AFTERNOON AND EVENING. WILL STILL HAVE PERIODS OF MVFR CEILINGS AND VSBYS MONDAY NIGHT...MAINLY OVER NORTHERN MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE WITH LEFTOVER MOISTURE. TUESDAY...MAINLY VFR CONDITIONS...BUT PERIODS OF MVFR-IFR AS FRONT MOVES THROUGH TUESDAY AFTERNOON AND EVENING. MAY ALSO SEE SOME THUNDERSTORM ACTIVITY. WEDNESDAY-THURSDAY...VFR CONDITIONS. FRIDAY...MAY HAVE PERIODS OF MVFR-IFR CONDITIONS POSSIBLE WITH A FRONT IN THE AFTERNOON AND EVENING...THOUGH THE TIMING IS SUSPECT AT THIS POINT. && .MARINE... IN THE SHORTER TERM...MAY BE BRIEF WIND GUSTS THIS EVENING TO 40 KNOTS IN TSTMS MOVING OFF THE EASTERN MASS COAST FROM PLYMOUTH NORTH. LIGHT FLOW WILL LOW VSBYS IN FOG OVERNIGHT AND SUNDAY MORNING. A STALLED FRONT WILL SERVE AS A FOCUS FOR MORE TSTMS WHICH FORM OVER LAND...ESPECIALLY ALONG ANY SEA BREEZE...AND THEN MOVE OVER THE COASTAL WATERS. MOST AT RISK WOULD BE AREAS NORTH OF PLYMOUTH. THE REMAINS OF BARRY MOVE NORTH SUNDAY NIGHT SPREADING RAIN AND INCREASING WIND. CURRENTLY THE STRONGEST WIND VALUES IN THE FORECAST SUPPORT SMALL CRAFT WINDS AND GUSTS...THIS IS WHAT WE WILL USE FOR NOW. HAVE CUT WAVEWATCH SEAS BY 20 PERCENT THIS EVENING/TONIGHT INTO SUNDAY...THEN STAYED CLOSE TO WAVEWATCH FOR SUNDAY NIGHT. IN THE LONGER TERM...SEAS WILL CONTINUE TO INCREASE ON MONDAY. STUCK CLOSE TO WNA WAVEWATCH MODEL...WHICH GIVES UP TO 14 FEET ON THE OUTER WATERS. MAY NEED TO ISSUE HIGH SURF ADVISORIES/WARNINGS THOUGH APPEARS THAT THE TIDE HEIGHTS ARE NOT QUITE AS HIGH AS EARLIER IN THE YEAR. NOT QUITE SURE IF WINDS WILL REACH GALE FORCE AS LOW WILL MOVE THROUGH QUICKLY...BUT WILL BE CLOSE. HOWEVER...WITH SOUTHERLY FETCH AND LONG GROUND SWELL...WILL TAKE A WHILE FOR THE SEAS TO SUBSIDE. WILL PROBABLY HAVE SEAS UP TO 10 FEET THROUGH TUESDAY... THEN WILL SLOWLY SUBSIDE AFTER THAT. BEYOND TUESDAY...EXPECT LIGHT WINDS WITH HIGH PRESSURE TAKING OVER. SEAS WILL FINALLY DROP BELOW 5 FEET...PROBABLY DURING WEDNESDAY. && .HYDROLOGY... LOCALLY HEAVY DOWNPOURS IN THUNDERSTORMS THIS EVENING AND AGAIN SUNDAY AFTERNOON MAY BRING POOR DRAINAGE PONDING. FLASH FLOOD INDICES ARE GENERALLY 2 TO 4 INCHES. A FEW HEAVIER DOWNPOURS IN TSTMS MAY REACH THIS VALUE SUNDAY. OF MORE LIKELIHOOD IS FOR THESE VALUES TO BE REACHED SUNDAY NIGHT/MONDAY AS BARRY MOVES THROUGH. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB NEAR TERM...WTB SHORT TERM...WTB LONG TERM...EVT AVIATION...WTB/EVT MARINE...WTB/EVT HYDROLOGY...WTB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1143 AM EDT SAT JUN 2 2007 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-031545- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 1143 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL...ESPECIALLY ALONG AND NORTHWEST OF A BOSTON TO HARTFORD LINE. THE THUNDERSTORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS. LOCALIZED STREET FLOODING MAY OCCUR WITH ONE OR TWO OF THE STORMS. THE GREATEST RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE FROM 4 PM TO 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS SHOULD OCCUR AGAIN SUNDAY BUT BE CONFINED MOSTLY TO NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE. TROPICAL DEPRESSION BARRY IS FORECAST TO BECOME EXTRATROPICAL ACROSS THE SOUTHEASTERN UNITED STATES...BUT THEN MOVE TO OR VERY NEAR SOUTHERN NEW ENGLAND ON MONDAY. HEAVY RAIN MAY FALL ACROSS PORTIONS OF SOUTHERN NEW ENGLAND SUNDAY NIGHT AND MONDAY MORNING DUE TO THE REMNANTS OF BARRY. SOME SMALL STREAMS MAY RISE QUICKLY AND POSSIBLY SPILL OVER THEIR BANKS LATE SUNDAY NIGHT OR MONDAY MORNING. IN ADDITION...WIND GUSTS OVER 40 MPH MAY OCCUR IN SQUALLS ACROSS SOUTHEAST MASSACHUSETTS AND COASTAL RHODE ISLAND LATE SUNDAY NIGHT OR MONDAY. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON TUESDAY AND BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN ACTIVATION WILL LIKELY BE NEEDED AFTER 1 PM. ANZ230>237-250-254-255-MAZ020>024-RIZ006>008-031545- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1143 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE ANTICIPATED TODAY...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OVER 40 MPH AND HEAVY DOWNPOURS. ONE OR TWO STORMS MAY PRODUCE LOCALIZED STREET FLOODING ALONG SOUTH COASTAL MASSACHUSETTS AND RHODE ISLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY...BUT MOST OF THE STORMS SHOULD BE CONFINED TO NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE. TROPICAL DEPRESSION BARRY IS FORECAST TO BECOME EXTRATROPICAL ACROSS THE SOUTHEASTERN UNITED STATES...BUT THEN MOVE TO OR VERY NEAR SOUTHERN NEW ENGLAND ON MONDAY. HEAVY RAINFALL MAY OCCUR AHEAD OF THE SYSTEM DURING SUNDAY NIGHT INTO MONDAY MORNING. SQUALLS TO THE EAST OF THE CENTER MAY PRODUCE GALE FORCE WIND GUSTS. A HIGH SURF WARNING MAY BE NEEDED FOR SOUTH AND SOUTHEAST FACING BEACHES ON MONDAY. SEAS OF 10 TO 15 FEET MAY CAUSE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT TRYING TO NAVIGATE THROUGH SOME HARBOR ENTRANCES. THE WAVE ACTION WOULD ALSO LIKELY INCREASE THE RISK OF DANGEROUS RIP CURRENTS. ALONG SOME SOUTH COAST BAYS AND INLETS...THE TIDE MAY RUN 1 TO 3 FEET ABOVE NORMAL. MINOR COASTAL FLOODING OR SPLASHOVER IS POSSIBLE DURING THE MONDAY MORNING HIGH TIDE AT SOME OF THE MORE VULNERABLE SOUTH COAST LOCATIONS. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON TUESDAY AND BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM. WTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 518 PM EDT SAT JUN 2 2007 MAZ003-022145- EASTERN FRANKLIN MA- 518 PM EDT SAT JUN 2 2007 AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER DEERFIELD...OR ABOUT 2 MILES SOUTH OF GREENFIELD...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM SHOULD BE NEAR...GILL BY 530 PM EDT...AND ERVING AND WENDELL BY 540 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. BELK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 545 PM EDT SAT JUN 2 2007 MAZ013-022215- WESTERN NORFOLK MA- 545 PM EDT SAT JUN 2 2007 AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER WALPOLE...OR ABOUT 9 MILES NORTHEAST OF FRANKLIN...MOVING EAST AT 25 MPH. THIS THUNDERSTORM SHOULD BE NEAR...NORWOOD BY 550 PM EDT...CANTON AND RANDOLPH BY 600 PM EDT...HOLBROOK AND BRAINTREE BY 610 PM EDT...AND WEYMOUTH BY 620 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. BELK
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL WINDSOR 41.85N 72.65W
06/02/2007 M0.88 INCH HARTFORD CT AMATEUR RADIO
0305 PM TSTM WND DMG WINDSOR 41.85N 72.65W
06/02/2007 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN
0450 PM TSTM WND DMG E DEERING 43.07N 71.87W
06/02/2007 HILLSBOROUGH NH AMATEUR RADIO
4 INCH TREE BRANCH DOWN
0500 PM LIGHTNING DEERING 43.07N 71.87W
06/02/2007 HILLSBOROUGH NH AMATEUR RADIO
TREE DOWN BY LIGHTING INTO MOBILE HOME
&&
WSIMPSONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL WINDSOR 41.85N 72.65W
06/02/2007 M0.88 INCH HARTFORD CT AMATEUR RADIO
0305 PM TSTM WND DMG WINDSOR 41.85N 72.65W
06/02/2007 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN
0450 PM TSTM WND DMG E DEERING 43.07N 71.87W
06/02/2007 HILLSBOROUGH NH AMATEUR RADIO
4 INCH TREE BRANCH DOWN
0500 PM LIGHTNING DEERING 43.07N 71.87W
06/02/2007 HILLSBOROUGH NH AMATEUR RADIO
TREE DOWN BY LIGHTING INTO MOBILE HOME
0555 PM LIGHTNING HULL 42.30N 70.90W
06/02/2007 PLYMOUTH MA AMATEUR RADIO
LIGHTNING STRUCK A HOUSE ON SUMMIT AVENUE CAUSING A FIRE
0600 PM HAIL MANCHESTER 42.98N 71.44W
06/02/2007 M0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
DOWNTOWN NEAR GILL STADIUM
&&
WTBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 636 PM EDT SAT JUN 2 2007 MAZ006-007-022300- EASTERN ESSEX MA-WESTERN ESSEX MA- 636 PM EDT SAT JUN 2 2007 AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER AMESBURY...OR ABOUT 5 MILES NORTHWEST OF NEWBURYPORT...MOVING EAST AT 10 MPH. THIS THUNDERSTORM SHOULD BE NEAR...NEWBURYPORT BY 650 PM EDT...AND SALISBURY BY 700 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. BELK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 637 PM EDT SAT JUN 2 2007 CTZ002-022300- HARTFORD CT- 637 PM EDT SAT JUN 2 2007 AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 14 MILES NORTHWEST OF BURLINGTON...OR ABOUT 5 MILES NORTHWEST OF TORRINGTON...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL ENTERING HARTFORD COUNTY NEAR CANTON AND SIMSBURY AROUND 7 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. FIELD
The Boston radar (KBOX), 92 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
7 thunderstorm wind, 4 hail. Local standard time, as filed.
Trees down on several roads.
Quarter size and penny size hail reported in Georgetown.
Trees and wires down in Amesbury.
Microburst occurred in Georgetown at approximately 7:10 pm EDT in Georgetown. Numerous trees and wires were downed. Winds estimated near 80 mph just southeast of the Crane Pond Wildlife Management Area.
Penny size hail in Haverhill.
Wires and large branches down in West Newbury.
Quarter size hail.
Large tree limbs down just east of Route 1. A greenhouse was damaged nearby.
Several large branches down on Route 113.
Penny size hail.
Part of a metal chimney blown off a house and onto Route 1.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2007Every state in 2007This day in weather historyWarnings in Massachusetts, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44787, 44788, 44789, 44796, 44798, 44801, 44802, 44804, 44806, 44807, 44809.